Alert archive / North Carolina / Flash Flood Warnings in 2011

Flash Flood Warning 34, NWS Raleigh, NC

August 12, 2011Guilford County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Aug 12, 2011, 6:16 PM EDT for Guilford County, North Carolina. It was in force for 71 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2011, 6:16 PM EDT (22:16 UTC)
Expired
Aug 12, 2011, 7:27 PM EDT
In force
71 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

County Guilford County, NC

The radar

The Roanoke radar (KFCX), 112 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.3 hours before the alert went out and 3 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 185 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
185 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
1130 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

262 
WGUS52 KRAH 122216
FFWRAH
NCC081-130115-
/O.NEW.KRAH.FF.W.0034.110812T2216Z-110813T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
616 PM EDT FRI AUG 12 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GUILFORD COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 915 PM EDT

* AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAIN PRODUCING FLOODING OVER 
CENTRAL  GUILFORD COUNTY. DOPPLER RADAR ESTIMATED THAT 1 TO 1.5 
INCHES OF RAIN HAS FALLEN OVER PORTIONS OF GREENSBORO

* LOCATIONS THREATENED WITH FLOODING INCLUDE...  GREENSBORO.

AN ADDITIONAL ONE TO TWO INCHES OF RAINFALL ARE STILL POSSIBLE 
RESULTING IN ADDITIONAL FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN.

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS 6 INCHES OF WATER CAN CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. TURN AROUND...
DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.

&&

LAT...LON 3597 7970 3598 8004 3609 8004 3619 8004
      3620 7969

$$

77
1 follow-up statement
757 
WGUS72 KRAH 122327
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
727 PM EDT FRI AUG 12 2011

NCC081-122334-
/O.CAN.KRAH.FF.W.0034.000000T0000Z-110813T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUILFORD NC-
727 PM EDT FRI AUG 12 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL GUILFORD
COUNTY...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND THE FLOODING 
THREAT HAS ENDED. ADDITIONAL LIGHT RAINFALL IS STILL POSSIBLE THIS 
EVENING... HOWEVER NO ADDITIONAL FLOODING IS EXPECTED.

LAT...LON 3597 7970 3598 8004 3609 8004 3619 8004
      3620 7969

$$

10

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 3:23 PM EDT, 2 hours 53 minutes earlier.

Area forecast discussion, Aug 12, 3:23 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
323 PM EDT FRI AUG 12 2011

.SYNOPSIS...
HIGH PRESSURE CENTERED OVER THE NORTHERN MID ATLANTIC WILL EXTEND
SOUTH INTO CENTRAL NC TODAY THEN SHIFT OFFSHORE SATURDAY. THE RETURN
FLOW ON THE BACK SIDE OF THE HIGH WILL ALLOW A STALLED SURFACE
BOUNDARY OVER SOUTH CAROLINA TO RETURN NORTH AS A WARM FRONT
SATURDAY NIGHT. A COLD FRONT WILL CROSS OUR AREA LATE SUNDAY AND
SUNDAY NIGHT.

&&

.NEAR TERM /THROUGH SATURDAY/...
AS OF 245 PM FRIDAY...

MODERATELY-STRONG MID-LEVEL SHORTWAVE MOVING ACROSS NORTH CAROLINA
WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TRANSITIONING
TOWARD THE SOUTH CLOSER TO THE SURFACE FRONT...AND WHERE THE LATEST
MSAS ANALYSIS SHOWS THE SURFACE DEW POINT GRADIENT FROM WEST TO EAST
ALONG AND NEAR THE SOUTH CAROLINA BORDER. STILL...THE LATEST KRAX
WSR-88D IMAGES SHOW A LOW-LEVEL OUTFLOW BOUNDARY MOVING
PROGRESSIVELY WEST...AND THIS...ALONG WITH INSTABILITY THROUGHOUT
CENTRAL NORTH CAROLINA WITH LIFTED INDICES ON MSAS OF -3C TO -6C...
SHOULD CONTINUE WIDELY SCATTERED TO SCATTERED SHOWERS AND
THUNDERSTORMS INTO THE EVENING. THE BEST CHANCES SHOULD BE IN THE
WESTERN PIEDMONT AS THE LOW-LEVEL SURFACE BOUNDARY RETREATS WEST...
AND WHERE THE SURFACE AND 850MB HIGHER THETA-E AIR RETURNS MORE FROM
THE SOUTH DURING THE EVENING AND OVERNIGHT. LIFT DIMINISHES
OVERNIGHT AS THE MODERATELY-STRONG MID-LEVEL WAVE MOVES EAST...
BUT BUFR SOUNDINGS FROM BOTH THE NAM AND THE GFS REMAIN
CONDITIONALLY UNSTABLE OVERNIGHT. AS THE THETA-E INCREASE SLOWLY
CONTINUES...AND AS THE NAM AND THE GFS SUPPORT MORE WEAK...MID-LEVEL
ENERGY LATE TONIGHT...ANOTHER SHOWER OR ISOLATED THUNDERSTORM COULD
OCCUR. TEMPERATURES SHOULD FALL TO LOWS WITHIN ABOUT THREE DEGREES
OF 70.

ON SATURDAY...DESPITE WEAK JET SUPPORT...AND SHEAR DECREASING FROM
JUST OVER 30KT TODAY FROM 0-6KM TO UNDER 20KT SATURDAY AFTERNOON...
MODEL BUFR SOUNDINGS BECOME UNSTABLE AS THE AIR MASS CONTINUES TO
MOISTEN. PRECIPITABLE WATER VALUES INCREASE TO APPROACHING TWO
INCHES OVER MOST OF CENTRAL NORTH CAROLINA BY 18Z SATURDAY...AND
MLCAPE IS FORECAST NEAR 2000J/KG BY SATURDAY AFTERNOON WITH LIFTED
INDICES ON THE GFS AS LOW AS -5C. THE MAIN SURFACE FRONT SHOULD
STILL BE SOUTH OF CENTRAL NORTH CAROLINA...BUT ENOUGH INSTABILITY
AND MOISTURE SHOULD BE PRESENT THAT MESOSCALE INFLUENCES COULD
RESULT IN AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS. IN
FACT...THE BEST 850MB LIFT FORECAST BY THE GFS FROM TONIGHT THROUGH
SATURDAY IS AROUND 18Z SATURDAY...NEAR MAX HEATING. MAY MAKE A
MENTION OF THE POTENTIAL FOR A STRONG OR SEVERE THUNDERSTORM IN THE
HWO FOR SATURDAY AFTERNOON AND EVENING MAINLY ALONG AND EAST OF U.S.
1...WHERE THE BUFR SOUNDINGS SUGGEST BETTER 925MB AND 850MB WINDS...
TO 20-25KT DURING THE AFTERNOON. ANY STORM WITH SUBSTANTIAL
PRECIPITATION COULD MIX DOWN STRONG WINDS. HIGHS ON SATURDAY SHOULD
RANGE FROM 85 TO 90 DEGREES.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
AS OF 320 PM FRIDAY...

SAT NIGHT: NWP GUIDANCE CONTINUES TO INDICATE A SLOWER PROGRESSION
OF THE TROUGH ALOFT AND ASSOCIATED SURFACE COLD FRONT INTO THE
EASTERN STATES THIS WEEKEND. AS SUCH...IT APPEARS THAT SAT NIGHT
WILL BE LARGELY UNEVENTFUL...WITH THE EXCEPTION OF ISOLATED TO
WIDELY SCATTERED SHOWERS/STORMS INVOF A RETREATING WARM FRONT OVER
THE COASTAL PLAIN AND FAR EASTERN PIEDMONT OVERNIGHT. LOWS IN THE
UPPER 60S TO LOWER 70S.

SUN AND SUN NIGHT: LITTLE CHANGE REQUIRED TO THIS PORTION OF THE
FORECAST...AS NWP GUIDANCE CONTINUES TO ADVERTISE THE LATE WEEKEND
AMPLIFICATION INTO THE TN VALLEY AND CENTRAL APPALACHIANS OF AN
ELONGATED UPPER TROUGH COMPRISED OF TWO SIGNIFICANT DISTURBANCES
OVER ND AND MT THIS AFTERNOON. THIS TROUGH AMPLIFICATION WILL SET
THE STAGE FOR FAVORABLE LARGE SCALE LIFT...PROVIDED BY 30-40
METER/12 HR MID LEVEL HEIGHT FALLS AND A DIVERGENT RIGHT ENTRANCE
UPPER JET QUADRANT OVER THE WARM SECTOR IN CENTRAL NC DURING MAXIMUM
DIURNAL HEATING SUN AFTERNOON. HOWEVER...THE CONTINUED (ALBEIT
WEAKER) SIGNAL OF A LOWER PREDICTABILITY COLD FRONT
ALOFT/PRE-FRONTAL CONVECTIVE BAND AND ASSOCIATED MESOSCALE
INFLUENCES (IE. DIABATIC COOLING AND CLOUD COVER) EARLIER IN THE DAY
LOWERS FORECAST CONFIDENCE OF THE DEGREE OF DESTABILIZATION OVER
CENTRAL NC DURING THE AFTERNOON. DESPITE THE UNSEASONABLY STRONG
SYNOPTIC FORCING AND THE RESULTANT PROMISE OF THE BEST COVERAGE SUN
AFTERNOON AND EVENING FOR SHOWERS AND STORMS DURING THE 7 DAY
FORECAST PERIOD...WILL HOLD POP IN THE LIKELY RANGE GIVEN BOTH THE
AFOREMENTIONED PRECEDING MESOSCALE INFLUENCES AND A WEAKENING WITH
TIME OR ALTOGETHER LACK OF SOUTHWESTERLY MOISTURE TRANSPORT FROM THE
GULF.

PROJECTED SOUTHWESTERLY MID LEVEL FLOW ON THE ORDER OF 30-35 KTS
SUGGESTS ORGANIZED LINE SEGMENTS WITH A PRIMARY THREAT OF DAMAGING
WINDS...AND EVEN A FEW SUPERCELLS IF MODERATE INSTABILITY
MATERIALIZES DURING THE AFTERNOON AND COMPENSATES FOR THE MORE
MARGINAL MID LEVEL FLOW/SHEAR PROFILE.

THE MAIN COLD FRONT IS EXPECTED TO CROSS CENTRAL NC AND EFFECTIVELY
SHUNT THE THREAT OF SHOWERS AND STORMS EAST OF OUR REGION LATE
EVENING THROUGH THE EARLY OVERNIGHT HOURS.

MON AND MON NIGHT: WHILE THERE ARE SMALL TIMING DIFFERENCES WITH THE
PASSAGE ACROSS THE MIDDLE ATLANTIC OF THE TROUGH AND ASSOCIATED COLD
POOL ON MON...THE PRESENCE OF THE ASSOCIATED COLD POOL ALOFT AND
RESULTANT STEEP H85-5 LAPSE RATES BETWEEN 6-6.5 C/KM...AND PASSAGE
OF A SECONDARY SURFACE TROUGH/COLD FRONT DURING THE AFTERNOON
SUGGESTS A A THREAT OF ISOLATED TO WIDELY SCATTERED INSTABILITY
SHOWERS AND STORMS MON AFT...DIMINISHING QUICKLY AFTER SUNSET. HIGHS
85 TO 90. RATHER COMFORTABLE LOWS GENERALLY IN THE MIDDLE 60S.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 210 PM FRIDAY...

WHILE DIFFERENCES EMERGE TOWARD THE END OF THE PERIOD WITH RESPECT
TO THE STRENGTH...SPEED...AND LOCATION OF A STRONG UPPER LOW
FORECAST TO TRAVERSE THE US/CANADIAN BORDER...NWP GUIDANCE REMAINS
IN GENERALLY GOOD AGREEMENT REGARDING THE OVERALL PATTERN AT LOWER
LATITUDES THROUGHOUT THE FORECAST PERIOD. MODEL CONSENSUS FAVORS A
GRADUAL DE-AMPLIFICATION AND EASTWARD DEPARTURE OF THE HIGHLY
AMPLIFIED TROUGH INITIALLY ALONG THE EAST COAST ON TUE -- AND
SUBSEQUENT RIDGING WITH DRY NW FLOW ALOFT OVER THE MIDDLE ATLANTIC
FOR THE MIDDLE OF THE WEEK -- FOLLOWED BY A RE-ESTABLISHMENT OF A
WEAKER EASTERN CONUS TROUGH BY THE END OF THE WEEK. AS SUCH...
CONTINUED MORE SEASONABLE TEMPERATURES WITH HIGHS GENERALLY IN THE
MIDDLE 80S TO LOWER 90S ARE EXPECTED THROUGHOUT THE PERIOD...COOLEST
ON THE LOWER END OF THE RANGE TUE...WITH SHOWER AND THUNDERSTORM
CHANCES RETURNING FOR THU-FRI.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AS OF 245 PM FRIDAY...

VFR CONDITIONS WILL PREVAIL THROUGH MOST OF THE 18Z VALID TAF PERIOD
OUTSIDE OF SHOWERS AND THUNDERSTORMS. LATE TONIGHT...SOME MVFR FOG
IS EXPECTED DUE TO A MOISTENING AIR MASS...LIGHT WIND...AND
SCATTERED...RECENT RAIN IN CENTRAL NORTH CAROLINA. SURFACE WINDS...
MOSTLY UNDER 10KT...WILL PREVAIL FROM AN EASTERLY DIRECTION...
POSSIBLY BACKING SLIGHTLY LATE TONIGHT BEFORE VEERING AGAIN ON
SATURDAY.

BEYOND THE 18Z VALID TAF PERIOD...UNSETTLED CONDITIONS PREVAIL FOR
MOST OF THE WEEKEND...WITH SHOWERS AND THUNDERSTORMS LIKELY BY
SUNDAY IN AREAS OF MVFR AND IFR CONDITIONS. WIDELY SCATTERED TO
SCATTERED SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE ESPECIALLY
DURING THE HEAT OF THE DAY MONDAY. DRIER CONDITIONS MOVE INTO
CENTRAL NORTH CAROLINA FOR TUESDAY AND WEDNESDAY WITH VFR CONDITIONS
CURRENTLY EXPECTED THEN.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...DJF
SHORT TERM...MWS
LONG TERM...MWS
AVIATION...DJF
Hazardous weather outlook, Aug 12, 3:08 PM EDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
308 PM EDT FRI AUG 12 2011

NCZ007-008-021>025-038>040-073>076-083>085-131900-
PERSON-GRANVILLE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-
RANDOLPH-CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-SCOTLAND-
308 PM EDT FRI AUG 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING WITH
HAIL TO THE SIZE OF QUARTERS...AND POSSIBLY WIND DAMAGE WITH GUSTS
AROUND 60 MPH. SLOW MOVING STORMS COULD ALSO PRODUCE MINOR
FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE SATURDAY...WITH THE
PRIMARY THREAT BEING WIND GUSTS OVER 50 MPH. SCATTERED
THUNDERSTORMS...SOME WITH STRONG AND POSSIBLY DAMAGING WIND GUSTS
AND LARGE HAIL...ARE EXPECTED ACROSS CENTRAL NORTH CAROLINA SUNDAY
AFTERNOON AND EVENING AHEAD OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT
WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.

NCZ009>011-026>028-041>043-077-078-086-088-089-131900-
VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-
HARNETT-WAYNE-HOKE-CUMBERLAND-SAMPSON-
308 PM EDT FRI AUG 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED SEVERE THUNDERSTORMS REMAIN POSSIBLE THIS AFTERNOON WITH
HAIL TO THE SIZE OF QUARTERS...AND POSSIBLY WIND DAMAGE WITH GUSTS
AROUND 60 MPH. SLOW MOVING STORMS COULD ALSO PRODUCE MINOR
FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY...WITH THE
PRIMARY THREAT BEING WIND GUSTS NEAR 60 MPH. SCATTERED
THUNDERSTORMS...SOME WITH STRONG AND POSSIBLY DAMAGING WIND GUSTS
AND LARGE HAIL...ARE EXPECTED ACROSS CENTRAL NORTH CAROLINA SUNDAY
AFTERNOON AND EVENING AHEAD OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT
WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.

DJF

In the hours before

Special weather statement, Aug 12, 5:19 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
519 PM EDT FRI AUG 12 2011

NCZ024-122215-
ORANGE-
519 PM EDT FRI AUG 12 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS ORANGE COUNTY THROUGH 615 PM
EDT...

AT 516 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
CENTRAL ORANGE COUNTY...OR ABOUT 5 MILES SOUTH OF HILLSBOROUGH...
MOVING SLOWLY TO THE SLOWLY TO THE EAST AT LESS 5 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ... RURAL CENTRAL
ORANGE COUNTY SOUTH OF I-85.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

&&

LAT...LON 3606 7902 3592 7907 3595 7920 3603 7919
TIME...MOT...LOC 2116Z 273DEG 2KT 3599 7911

77
Special weather statement, Aug 12, 5:23 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
523 PM EDT FRI AUG 12 2011

NCZ023-122215-
ALAMANCE-
523 PM EDT FRI AUG 12 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS ALAMANCE COUNTY THROUGH 615
PM EDT...

AT 521 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
GRAHAM...MOVING EAST AT 5 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HAW
RIVER...SWEPSONVILLE AND GRAHAM.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3593 7927 3598 7950 3615 7951 3615 7950
      3616 7926
TIME...MOT...LOC 2121Z 280DEG 3KT 3607 7938

77
Local storm report, Aug 12, 5:43 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
543 PM EDT FRI AUG 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND DMG     1 N MOUNT OLIVE         35.21N  78.07W
08/12/2011                   WAYNE              NC   PUBLIC

            SEVERAL TREES DOWN ON MOUNT OLIVE COLLEGE CAMPUS

&&

EVENT NUMBER RAH1101176

MCLAMB
Local storm report, Aug 12, 5:45 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
545 PM EDT FRI AUG 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND DMG     MOUNT OLIVE             35.20N  78.07W
08/12/2011                   WAYNE              NC   PUBLIC

            GAS STATION AWNING BLOWN DOWN IN MOUNT OLIVE

&&

EVENT NUMBER RAH1101177

MCLAMB
Special weather statement, Aug 12, 5:45 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
545 PM EDT FRI AUG 12 2011

NCZ023-024-122245-
ALAMANCE-ORANGE-
545 PM EDT FRI AUG 12 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHERN ORANGE AND
NORTHERN ALAMANCE COUNTIES THROUGH 645 PM EDT...

AT 544 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
MEBANE...OR ABOUT 6 MILES NORTHEAST OF GRAHAM...MOVING NORTHEAST AT
10 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PLEASANT GROVE... CARR.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

&&

LAT...LON 3611 7915 3600 7934 3614 7948 3625 7932
      3625 7922
TIME...MOT...LOC 2144Z 237DEG 7KT 3613 7931

77
Local storm report, Aug 12, 5:48 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
548 PM EDT FRI AUG 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HEAVY RAIN       LAURINBURG              34.77N  79.47W
08/12/2011  E3.00 INCH       SCOTLAND           NC   911 CALL CENTER

            ONE VEHICLE STALLED IN HIGH WATER ON MAIN STREET IN A
            LOW AREA.

&&

EVENT NUMBER RAH1101178

CBL

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 9:23 AM EDTSpecial Weather StatementRAHNash67 min
Aug 12, 10:08 AM EDTSpecial Weather StatementRAHFranklin, Nash52 min
Aug 12, 10:43 AM EDTSevere Thunderstorm WarningRAHFranklin47 min
Aug 12, 10:57 AM EDTAreal Flood AdvisoryRAHFranklin, Nash, Wake93 min
Aug 12, 11:09 AM EDTSpecial Weather StatementRAHWayne36 min
Aug 12, 11:22 AM EDTSevere Thunderstorm WarningRAHJohnston, Wayne53 min
Aug 12, 11:40 AM EDTSpecial Weather StatementRAHWilson50 min
Aug 12, 11:52 AM EDTSpecial Weather StatementRAHFranklin53 min
Aug 12, 11:53 AM EDTAreal Flood AdvisoryRAHJohnston, Wayne2 hr
Aug 12, 12:21 PM EDTSpecial Weather StatementRAHWilson39 min
Aug 12, 12:31 PM EDTSevere Thunderstorm WarningRAHWilson44 min
Aug 12, 12:38 PM EDTFlash Flood WarningRAHJohnston, Wayne85 min
Aug 12, 12:53 PM EDTSpecial Weather StatementRAHWayne22 min
Aug 12, 12:58 PM EDTSevere Thunderstorm WarningRAHWayne31 min
Aug 12, 1:39 PM EDTSpecial Weather StatementRAHHarnett66 min
Aug 12, 3:10 PM EDTSpecial Weather StatementRAHChatham50 min
Aug 12, 3:31 PM EDTSpecial Weather StatementRAHChatham, Lee, Moore59 min
Aug 12, 3:49 PM EDTAreal Flood AdvisoryRAHAnson, Stanly110 min
Aug 12, 4:02 PM EDTFlash Flood WarningRAHAnson, Stanly87 min
Aug 12, 4:31 PM EDTSpecial Weather StatementRAHStanly59 min
Aug 12, 4:36 PM EDTSpecial Weather StatementRAHOrange39 min
Aug 12, 4:44 PM EDTSpecial Weather StatementRAHRandolph61 min
Aug 12, 4:57 PM EDTSpecial Weather StatementRAHScotland63 min
Aug 12, 4:58 PM EDTAreal Flood AdvisoryRAHAlamance, Chatham, Orange, Randolph108 min
Aug 12, 5:06 PM EDTAreal Flood AdvisoryRAHScotland2 hr
Aug 12, 5:19 PM EDTSpecial Weather StatementRAHOrange56 min
Aug 12, 5:23 PM EDTSpecial Weather StatementRAHAlamance52 min
Aug 12, 5:36 PM EDTFlash Flood WarningRAHRichmond, Scotland85 min
Aug 12, 5:45 PM EDTSpecial Weather StatementRAHAlamance60 min
Aug 12, 5:55 PM EDTAreal Flood AdvisoryRAHGuilford24 min
Aug 12, 6:31 PM EDTSpecial Weather StatementRAHPerson59 min

Nearby

Flash Flood Warnings in North Carolina, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.